Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 16, 2019, 3:29 PM CDT for Carter County, Ripley County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2019, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 16, 2019, 10:02 PM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 187 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2121 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 1:14 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 1:14 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Paducah KY 114 PM CDT Sun Jun 16 2019 .SHORT TERM...(Tonight through Monday) Issued at 114 PM CDT Sun Jun 16 2019 Atmosphere is very unstable this afternoon. A weak mid level wave/mcv to our west will continue toward the area through the end of the day, possibly enhancing convection. We also see evidence of a boundary from near KEVV back to the west into southern IL from earlier morning convection. Strong to isolated severe storms and heavy rainfall possible as a result. Tonight through Monday, conditions should remain unsettled with a H7/H5 open wave forecast to move toward the area. PoPs overall have been overdone by a considerable amount. We will play middle of the road with Pops and use scattered terminology given the uncertainty regarding clouds and mesoscale influences. Chances should be higher Monday with the approach of the mid level feature. Otherwise rather warm and humid through Monday. .LONG TERM...(Monday night through Sunday) Issued at 114 PM CDT Sun Jun 16 2019 The extended forecast period begins with filling of a southwest MO low/middle level low pressure center and translation of the trough axis through the WFO PAH forecast area from west to east. The movement of this system, combined with weak ridging should diminish PoPs significantly Tuesday and Tuesday night. Selected model guidance has hinted at a diminution of PoPs on Tuesday, but elements of blended and ensemble guidance have masked this subtle change. Plan to heighten the lowered PoP chances for Tuesday. Likewise, nearly all of the medium range guidance continues to maintain higher rain chances for Wednesday into Thursday, associated with a broader scale, lee side of the Rockies, generated trough. This may generate scattered to numerous coverage of convective activity Wednesday night as the gradient of maximum lift, vorticity, and surface convergence comes into play. Beyond Thursday and through at least early Saturday, a more meridional pattern develops. More dominant ridging should serve to suppress thunderstorm chances on Friday and Friday night. With the transition from a zonal to meridional pattern, anticipate some timing difference on rain chances into next weekend. At this point, plan to go with a slower eastward transport (probably closer to the mean 700 mb hemispheric wave speed of 15 knots) of the ridge, leading to a drier Saturday and Sunday. Lowered PoPs during this time period, within collaborative limits with neighboring offices. && .AVIATION... Issued at 1123 AM CDT Sun Jun 16 2019 Terminal forecasts will be kept simple. Other than VC mention within the first 6 hours, will keep convection out of the TAFs given very low confidence in timing and evolution through Monday. MVFR cigs across the area were more prominent than expected. We expect improvement into the afternoon to VFR conditions. We may see lower cigs reappear late tonight into Monday morning given similar conditions are forecast to exist. SSW winds 10 to 20 kts and gusty will become light SSW tonight through Monday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jun 16, 8:28 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Paducah KY 828 AM CDT Sun Jun 16 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 828 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are likely today through tonight. There is a risk for a few severe thunderstorms, capable of hail and strong winds. Heavy rain may cause localized minor flooding as well. Refer to the latest river flood warnings and statements for updated river flooding details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are expected on and off through much of the week. Locally heavy rain is the primary hazard and may lead to localized flooding. Each afternoon or evening, a strong storm is possible, but perhaps Monday and Wednesday offer the best such chance. Refer to the latest river flood warnings and statements for updated river flooding details. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest forecasts and updates for potential activation requests.
In the hours before
Special weather statement, Jun 16, 1:29 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Paducah KY
129 PM CDT Sun Jun 16 2019
INZ087-161900-
Warrick IN-
129 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARRICK COUNTY UNTIL 200
PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynnville, or 7 miles north of Chandler, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lynnville and Folsomville.
LAT...LON 3807 8740 3818 8743 3823 8720 3823 8716
3807 8712
TIME...MOT...LOC 1829Z 257DEG 25KT 3814 8733
08Special weather statement, Jun 16, 2:47 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Paducah KY 247 PM CDT Sun Jun 16 2019 MOZ107-108-162030- Carter MO-Ripley MO- 247 PM CDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARTER AND NORTHERN RIPLEY COUNTIES UNTIL 330 PM CDT... At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near Hunter, or 11 miles south of Van Buren, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Budapest, Hunter and Grandin. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southeastern Missouri. This storm could become severe. Continue to monitor for additional statements and possible warnings. LAT...LON 3674 9102 3691 9108 3703 9083 3676 9070 TIME...MOT...LOC 1946Z 249DEG 16KT 3684 9096 08
Local storm report, Jun 16, 3:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL HUNTER 36.89N 90.84W
06/16/2019 E0.70 INCH CARTER MO EMERGENCY MNGR
&&
DWSLocal storm report, Jun 16, 3:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 2 S HUNTER 36.86N 90.85W
06/16/2019 E1.00 INCH CARTER MO PUBLIC
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:10 PM CDT | Special Weather Statement | PAH | Ballard | 50 min |
| Jun 16, 6:14 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 46 min |
| Jun 16, 6:36 PM CDT | Tornado Warning | PAH | Ballard | 8 min |
| Jun 16, 6:42 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 18 min |
| Jun 16, 6:49 PM CDT | Special Weather Statement | PAH | Carlisle, McCracken | 41 min |
| Jun 16, 3:06 AM CDT | Special Weather Statement | PAH | Wayne | 54 min |
| Jun 16, 3:44 AM CDT | Special Weather Statement | PAH | Edwards, Wabash | 46 min |
| Jun 16, 3:31 PM CDT | Special Weather Statement | PAH | Jefferson | 44 min |
| Jun 16, 3:52 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 38 min |
| Jun 16, 4:04 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 26 min |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | PAH | Union | 23 min |
| Jun 16, 4:21 PM CDT | Special Weather Statement | PAH | Edwards, Franklin, Hamilton, Jefferson, Johnson, Saline and 4 more | 69 min |
| Jun 16, 4:39 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 36 min |
| Jun 16, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 43 min |
| Jun 16, 5:05 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Union, Wayne | 3 hr |
| Jun 16, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 26 min |
| Jun 16, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 35 min |
| Jun 16, 5:58 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 32 min |
| Jun 16, 6:15 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash | 6 hr |
| Jun 16, 6:23 PM CDT | Severe Thunderstorm Warning | PAH | White | 37 min |
| Jun 16, 2:47 PM CDT | Special Weather Statement | PAH | Carter | 43 min |
| Jun 16, 2:56 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 49 min |
| Jun 16, 4:10 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 23 min |
| Jun 16, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 42 min |
| Jun 16, 5:37 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 23 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.